MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926032250
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
Same case as mdr id 2134265-2017-01849 and 2134265-2017-01851.It was reported that stent damage occurred.The target lesion was chronically totally occluded (cto).A 2.50 x 24, 2.50 x 32 and 2.50 x 38 synergy ii stent were advanced through a non-bsc guide extension catheter and then failed to cross the lesion.The stents were damaged while pulling back into the guide extension catheter for removal.The procedure was completed with a different device.There were no patient complications and the patient's status is fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: synergy ii us mr 2.50 x 32mm stent delivery system (sds) was returned for analysis.A visual and microscopic examination of the crimped stent found stent damage.Distal and central stent struts were damaged.Distal stent struts were stretched distally to the device tip.The undamaged proximal section of the crimped stent od (outer diameter) was measured and is within maximum crimped stent profile measurement.The balloon was reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Crimp markings were evident on the balloon wall exposed beneath the stretch stent, indicating correct positioning and crimping of the stent prior to the complaint incident.A visual and tactile examination of the hypotube found multiple hypotube kinks.A visual and tactile examination of the shaft polymer extrusion revealed no issues.A visual and microscopic examination found damage to the tip.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause has been determined to be use/user error as the dfu states: ¿the safety and effectiveness of the synergy stent have not been established in the cerebral, carotid, or peripheral vasculature or in the following patient populations: patients with a chronic total occlusion.¿¿, however as per the complaint report a chronic total occlusion (cto) procedure was being carried out.Also the dfu states: ¿if unusual resistance is felt at any time during lesion access before stent implantation, the stent delivery system and the guide catheter should be removed as a single unit.Do not attempt to pull an unexpanded stent back into the guide catheter, as stent or coating damage or stent dislodgment from the balloon may occur.'', however as per the complaint report the stents were damaged while pulling back into the guide extension catheter for removal.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6390999
Report Number2134265-2017-01850
Device Sequence Number67346
Product Code NIQ
UDI-Device Identifier08714729840336
UDI-Public(01)08714729840336(17)20170811(10)19611603
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2017
Device Model NumberH7493926032250
Device Catalogue Number39260-3225
Device Lot Number19611603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2017
Supplement Report FDA Received Date04/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE EXTENSION CATHETER: GUIDELINER